Blood pressure meds....hate them!! - High Blood Pressu...

High Blood Pressure Support
1,966 members505 posts

Blood pressure meds....hate them!!

lettingoffsteam
lettingoffsteam
29 Replies

I take ramipril and amlodipine,both 5mg and I hate them.I seem to get every side effect going.I'm being referred by my GP to look for alternatives but as I'm non-urgent that could take ages and meanwhile I have to take these bad boys!! Today it's painful tingling all over.Have been to A&E twice with this one and told it's stress or indigestion....right!! Also a lovely bout of palpitations are in the mix.I hope I find medications I can take but it might be like searching for the holy grail.Any suggestions for me?

29 Replies
oldestnewest
poemsgalore1

I'm on Felodipine (calcium channel blocker) and Doxazozin. You could check on here. bloodpressureuk.org/BloodPr...

I have no side effects from my meds, but that doesn't mean you wouldn't. We're all different.

Reply
lettingoffsteam

Thanks poemsgalore1, I'm glad yours work well.That is the trouble isn't it we are all different and in my case I seem to react to anything!😕

1 like
Reply
nasreentariq

I attended a workshop on therapy yoga and practicing kriya at home. It’s helped me a lot

Reply
lettingoffsteam

Ah I go to meditation classes.What is kriya?

Reply
nasreentariq

It’s yoga therapy- deep breathing workout

Reply
lettingoffsteam

That sounds interesting, where did you find out about that?

Reply
nasreentariq

Someone recently moved to my city had sent a flyer. I contacted her and found interesting. Now I feel less agitated at work and at home and that makes a difference.

Reply
lettingoffsteam

Brilliant...so did you go to classes?

Reply
nasreentariq

Yes I attended the 3 day workshop. Practice kriya at home for 25 30 mins every day and go to her for long kriya once in 2 wks

Reply
lettingoffsteam

Ah right, I'll have to google it.Has it brought your bp down at all?

Reply
nasreentariq

Yes made a lot of difference. I’m calm and less anxious, stay happier. So my bp stays in control

Reply
lettingoffsteam

Great...just what we both need!

Reply
Rosiez1

Yes I hate them too. I have had several different changes to my meds over the years and looking to get another. For some unknown reason, they work for a while, then I have reactions. I seem to react to quite a few medications now but didn't before. A stroke is my biggest fear though.

Reply
lettingoffsteam

Which meds have you tried and what happened if you don't mind me asking?

Reply
LAHs

I am on Lisinopril and have hardly any side efficts - and believe me I am very fussy - any medication that makes me feel ill has to be changed or abandoned. I might try that yoga idea, while I do OK on Lisinopril I would rather be taking nothing.

Reply
lettingoffsteam

That's good then.Thing is because my bp was so high I went on two at a time so no one can tell which drug causes which side effect.I would love to be on one drug only which theoretically I could as I'm on 5mg of each so I could double up.I was on 10mg and 5mg and first amlodipine was at 10mg.....massive swollen feet and a nasty rash plus burning across chest back and arms.Then we tried 10mg ramipril and 5mg amlodipine.....ankles down...yay....but rash and burning and low potassium.So then bp lower so we went to 5mg of each....rash better..

ankles OK still burning but less often.Still get palpitations as well.Still doctors today see what that brings.Have lost nearly 4 stone so hope I can lower my meds again and find preferably one that suits.

Reply
LAHs

I am no expert in this but Lisinopril is two medications in one. One is a diuretic and the other is an acid called hydrochlorothiazide and it says this is generic for Prinzide; Zestoretic. I assume Zerorectic is the diuretic. Maybe if your two medications are any of these then you could ask about taking Lisinopril.

Reply
lettingoffsteam

Ramipril is an ACE inhibitor and amlodipine is a calcium channel blocker.I think I would have to be careful of diuretics as they can make your potassium levels lower which is what 10mg of ramipril did to me incidentally.I heard today that I'm definitely being referred to a cardiologist interested in hypertension so hopefully that will lead somewhere.

Reply
LAHs

Thanks for that Info. Lowering Potassium would explain why I have been getting let muscle cramps at night. My orthopedic doc told me it was ..... Potassium but I can't remember if he said it was lack of or too much. And yes, Lisiniprin is an ACE inhibitor.

Reply
lettingoffsteam

Well I thought the ACE inhibitors raised your potassium and they can but in some people they drop apparently....trust me to be different.I'm OK on 5mg though...10mg was too much I suppose.I could try lisinopril then.

Reply
LAHs

Yes, I am going to email my doc with that question since the arthropod (sic) said leg cramps was a potassium deficiency while my GP said Lisinopril will cause an excess if you take too much. Thanks for your info.

Reply
lettingoffsteam

Ah interesting...let me know how you get on.

Reply
LAHs

Will do.

Reply
Rosiez1

I too hate being on high blood pressure meds having had to go through a number of different ones due to side effects. Have been on candestartan 16 mgs for some time and it worked and no side effects but in the last year, my BP rising up to 200/90 at times, put on another felodipine 5mgs. Down a bit but not a lot. Trying a supplement Kyolic garlic to see if that helps any.

Reply
lettingoffsteam

Well, what frustrates me is I've been on my particular drug combo for six months and, whilst some side effects have resolved the burning and tingling has been continuous and yet no one want me to change meds.My appointment with the cardiologist has come through but it's on 5th December and they don't want to change me in the meantime so I've got to put up with it for at least nine months in total.Anyone would think there were only a few meds to choose from.I read the patient leaflets yesterday and for ramipril it clearly said it could cause tingling and burning in 1/100 people.Well there you go then I thought but when I describe it the doctors say that sounds funny.Not really!! Hope they get you sorted out really soon as it is horrible struggling with this.

Reply
maidee

Hey. I know it's a late response. I was on Ramipril and had the burning tingling sensation too in my left side. Till I felt numb in one side with a weak arm. Got tested for carpal tunnel syndrome and other tests but tk no avail. It was only when half my hair fell that they changed Ramipril and felt better all of a sudden. Amazing these drugs are. I have tried amlodipine...stopped due to water retention. Ramipril...stopped due to side effects. And two others I cant even remember which i reacted to. I'm now on lorsatan and bendroflumethazide(sic) but still slightly uncontrolled coz my readings are still high

Reply
lettingoffsteam

Wow that's interesting as doctors say they've never heard of these symptoms as a side effect and yet it clearly says on the patient leaflet that ramipril can cause paresthesia ie burning, tingling etc.Going to see a cardiologist about it so hopefully they will sort it out.Thing I'd my bp is good on ramipril and amlodipine so part of me is thinking what if they try something and it all goes wrong.Hmmm it's a problem.

Reply
Littledotty

Hi everyone, this is my first post.

I, too, am on Ramipril and I think it's these tablets that are giving me painful tingling in my head as well as bad headaches. The doctor, however, says it can't be and I should keep taking them. I feel I'm beating my head against a brick wall trying to get someone at the surgery to listen to me.

Reply
lettingoffsteam

I know, it's really frustrating isn't it and yet if you look at the side effects, there they all are.

Reply

You may also like...